MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIUU-RMF
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A service engineer (se) inspected the device and found several associated codes in the logs.The se replaced the mix controller printed circuit board and the unit passed testing and operated within the manufacturing specifications.If the replaced part is returned for failure investigation, a supplemental medwatch report with the findings will be submitted once the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, the 980 ventilator displayed a "mix backup ventilation (buv)" breath delivery (bd) background fault.The patient was placed on an alternate ventilator and there was no harm to the patient.
 
Event or Problem Description
It was reported that while in use on a patient, the 980 ventilator displayed a "mix backup ventilation (buv)" breath delivery (bd) b ackground fault.The patient was placed on an alternate ventilator and there was no harm to the patient.
 
Additional Manufacturer Narrative
H6 additional code added to evaluation code conclusion and component code added.H3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that the pb980 ventilator displayed a "mix backup ventilation (buv)" breath delivery (bd) background fault.The device was available for evaluation.A service engineer (se) inspected the device and found several associated codes in the logs.The se replaced the mix controller printed circuit board and the unit passed testing and operated within the manufacturing specifications.One mix controller pcba was returned to medtronic for further analysis.No anomalies were observed on the returned component during visual inspection.No errors were observed, when powered up using the test ventilator and when performed post (power on self test), calibrations, est (extended self-test) and sst (short self-test).The unit was put into ventilation mode for 24 hours and no errors nor alarms were detected.Unit passed all functional tests, and the results are documented.The reported event of ¿mix buv ¿ bd background failure¿ could not be duplicated.The analysis concluded that no fault was found with the returned mix controller pcba.The event was isolated in the field to a potential fault with the mix controller pcba; however, the returned component was analyzed and was no fault found.With the information available, a likely cause could not be determined.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
MDR Report Key11369330
Report Number8020893-2021-00035
Device Sequence Number19768779
Product Code CBK
UDI-Device Identifier10884521592926
UDI-Public10884521592926
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIUU-RMF
Device Catalogue Number980X3ENDIUU-RMF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1